Linda, I had the same problem during treatment. I switched from my regular toothpastes and mouthwashes to Biotene brand toothpastes and mouthwashes. I also ate yogurt. Those two treatments did the trick for me. There were a couple of times when I switched back to my old toothpaste, and the problem would start up again.
If you don't like yogurt, I think acidophilus drops from a health food store will also treat the problem. I looked at that option, but it was a little more money than I wanted to pay.
I had the same problem and started using baking soda and hydrogen peroxide mixed in a paste and with a rubber tip put it between teeth and gums. It hurts but once the teeth start to respond, it stops hurting. Seems bacteria can cause your teeth/gums to do wierd things. I swear by the soda/peroxide treatment. My teeth are not hurting any longer. I think this treatment is hard on your teeth and gums.
Good luck...sounds like the yogurt and Biotene toothpaste/mouthwash seemed to work well also.
My husband had some dental problems during triple tx w/Incivek. It appeared to be due to the changes in the salivary glands as well as the low WBC while on treatment. I bought the biotene products for him (lozenges, mouthwash, toothpaste, spray, etc.) to help with the dry mouth. He had to have some dental work done, so I asked the dentist to put him on an antibiotic before the work. Also, watch for signs of an oral yeast infection ("thrush") that might require an antifungal medication. Not sure what the signs are, but I think it involves pain, bleeding, and possibly white spots. I think there are over the counter treatments for thrush, but your best bet would be to ask your doc for a prescription if indeed it's thrush.
The biotene products are helpful. The teeth seem to become very sensitive. But that can change as sx do on this triple therapy.
Toward the end of my tx i ran out of my biotene toothpaste, and used regular; it burned the heck out of my mouth. Now I can use regular again, but I do like the gentle properties of the biotene.
I have heard of thrush on this forum, so use advocates advice if you have those symptoms.
I should have clarified that the yogurt/and or acidophilus drops are natural rememdies for oral thrush.
This is from the Mayo Clinics website:
"For healthy adults and children
Adults or children who have oral thrush but are otherwise healthy can try one of these:
Eating unsweetened yogurt
Taking acidophilus capsules or liquid
Yogurt and acidophilus don't destroy the fungus, but they can help restore the normal bacterial flora in your body. If your infection persists, your doctor will prescribe an antifungal medication.
For adults with weakened immune systems
Most often, your doctor will recommend the following:
Antifungal medication. This comes in several forms, including lozenges, tablets or a liquid that you swish in your mouth and then swallow.
Amphotericin B. Candida albicans can become resistant to antifungal medications, especially in people with late-stage HIV infection. This drug may be used when other medications aren't effective.
Some antifungal medications may cause liver damage. For this reason, your doctor will likely perform blood tests to monitor your liver function, especially if you require prolonged treatment or have a history of liver disease."
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.